MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PFLEX, 18G 10CM FULL W/O GIVA (POWERGLIDE PRO); INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS DOT PFLEX, 18G 10CM FULL W/O GIVA (POWERGLIDE PRO); INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed, and the damage appears to be associated with use of the device.One powerglide pro was returned for investigation.The catheter was located on the needle.The guidewire push-off button was extended, but was not in the fully extended position.The section of guidewire that extended from the needle was damaged.The coil wire was unraveled over the core wire.A break in the core wire was observed 4.5mm from the distal weld tip.A microscopic examination of the broken ends of the core wire revealed granularity near the center of the core wire.A portion of the outside edge exhibited increased luster at the broken ends of the core wire.The heel of needle bevel was damaged.The damage observed is consistent with the reported event.The complainant reported that they believed that the needle was inserted with the wire slightly extended.This would put force the wire against the heel of the needle bevel, which most likely caused the core wire to break.A break in the core wire would allow the coil wire to unravel over the core wire.The guidewire should be fully retracted in the needle before insertion.A lot history review (lhr) of rebq0171 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per clinical specialist, the facility reported that during placement of the device, the needle pierced and went in under the skin, but not into the vessel.It was stated that as the nurse went to push the catheter in, there was resistance, a pop was heard and the rn went to pull it back and the guidewire had barbed.The rn then uncoiled it and the whole thing came out.He stated that the internal wire had been cut when the needle accessed the skin and the wire might have been slightly extended.The nurse called the physician who stated that they did not need to do an x-ray; the nurse had palpated and couldn¿t feel anything inside the patient.A new catheter was placed.No patient injury was reported.

Brand Name
DOT PFLEX, 18G 10CM FULL W/O GIVA (POWERGLIDE PRO)
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6605862
Report Number3006260740-2017-00696
Device Sequence Number1266623
Product Code FOZ
UDI-Device Identifier00801741110665
UDI-Public(01)00801741110665(17)180228(10)REBQ0171
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberN/A
Device Catalogue NumberF218101
Device Lot NumberREBQ0171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2017
Initial Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1